Rendiconti Lincei - Matematica e Applicazioni
Full-Text PDF (160 KB) | Table of Contents | RLM summary
Existence for wave equations on domains with arbitrary growing cracksGianni Dal Maso and Christopher J. Larsen (1) Dipartimento di Matematica, SISSA, Via Beirut, 2-4, 34014, TRIESTE, ITALY
(2) Department of Mathematical Sciences, Worcester Polytechnic Institute, 100 Institute Road, MA 01609-2280, WORCESTER, UNITED STATES
In this paper we formulate and study scalar wave equations on domains with arbitrary growing cracks. This includes a zero Neumann condition on the crack sets, and the only assumptions on these sets are that they have bounded surface measure and are growing in the sense of set inclusion. In particular, they may be dense, so the weak formulations must fall outside of the usual weak formulations using Sobolev spaces. We study both damped and undamped equations, showing existence and, for the damped equation, uniqueness and energy conservation.
Keywords: Wave equation, dynamic fracture mechanics, cracking domains, special functions with bounded variation
Dal Maso Gianni, Larsen Christopher: Existence for wave equations on domains with arbitrary growing cracks. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 22 (2011), 387-408. doi: 10.4171/RLM/606